Accidental Overdose? Pharmacist's Slip Makes Woman Bleed, Lawsuit Claims

Categories: WTFlorida
DROOGS.jpg
Too much of a good thing.
A Margate woman thought that her anticoagulant medication would keep her healthy and safe -- free of life-threatening blood clots and embolisms.

But Fela Netkin claims that a mishap at her neighborhood pharmacy -- in which she may have accidentally been given five times the prescribed dosage of her medication -- could have been far more dangerous than any clot.

Netkin dropped off her prescription -- 45, 1 MG tablets of warfarin sodium -- at the Sav-a-Lot pharmacy in Margate on June 1, court docs claim.

She says that the meds she picked up -- and unwittingly took -- were actually quite different from what her doc had prescribed: 45, 5MG tablets of warfarin sodium.

Under normal circumstances, the popular blood thinner has few side effects.

If patients ingest too much, however, they can bruise and bleed severely from their gums and nose as well as cough up and urinate blood.

Because the pharmacy "negligently failed to use due and proper care," she says, she suffered bruising, bleeding, and had to be hospitalized, Broward County Civil Court filings indicate.

Her husband, Abraham Netkin, has also joined the lawsuit.

He says that the couple needs money to pay for Fela's medical care.

The Pulp is waiting for comment from Sav-a-Lot.

Follow The Pulp on Facebook and on Twitter: @ThePulpBPB.

My Voice Nation Help
1 comments

Now Trending

Miami Concert Tickets

From the Vault

 

Loading...